Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have lichen planus on hands, back, shoulders. Spreading on arms. What an I do?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
Hello Sir,
I am XXXXXXX My wife is having Linear Lichen Planus skin disease (like a straight line like marks) on the hand , back shoulders and continuing to spread on the arms. Please advise me what can i do?
Posted Tue, 18 Sep 2012 in Skin Hair and Nails
Answered by Dr. Kruti 9 hours later

Thanks for posting your query.

I will be glad to be if assistance.

Linear lichen planus is a chronic condition. In cases where it keeps spreading:-
Depending on the extent we have to decide whether we need to start oral steroids. This controls the spread and resolves the lesion. This needs to be started under a dermatologist's supervision depending on the extent of the lesions.

In case it’s not severe, then application of topical steroid cream like mometasone once a day will help in controlling the spread. Also application of tacrolimus ointment twice a day helps in resolution of the lesions. Tacrolimus 0.1% ointment can be used for a month after which Tretinoin cream once at night on affected areas is useful.

Please let me know if you have any queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor